Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 11:55 AM CDT for Brown County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 11:55 AM CDT (16:55 UTC)
- Expired
- Jul 19, 2006, 12:27 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 103 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -662 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 191655
SVRMPX
MNC015-191745-
/O.NEW.KMPX.SV.W.0104.060719T1655Z-060719T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 1245 PM CDT
* AT 1149 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES WEST OF SLEEPY EYE...OR ABOUT 19 MILES WEST OF NEW
ULM...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SLEEPY EYE...
NEW ULM...
REPORT ANY DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4440 9485 4425 9490 4415 9438 4426 9437
4429 9444 4436 9451
$$
MTF1 follow-up statement
000
WWUS53 KMPX 191727
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 PM CDT WED JUL 19 2006
MNC015-191736-
/O.CAN.KMPX.SV.W.0104.000000T0000Z-060719T1745Z/
BROWN MN-
1226 PM CDT WED JUL 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED SLIGHT AND
HAD MOVED EAST OUT OF BROWN COUNTY...INTO NICOLLET COUNTY. THUS THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4440 9485 4425 9490 4415 9438 4426 9437
4429 9444 4436 9451
$$
RJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:25 AM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 4:25 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT WED JUL 19 2006 .DISCUSSION... SHORT TERM FORECAST PROBLEMATIC AS COUPLE OF SCENARIOS COULD OCCUR CONVECTION-WISE. GFS HAS BEEN MOST CONSISTENT WITH QPF BULLS-EYE MOVING ACROSS CENTRAL MN INTO WRN WI THIS AFTERNOON AND EVENING. MCS DEVELOPMENT OVER NORTH/CENTRAL SODAK SHOULD MOVE INTO WEST CENTRAL/SOUTHWEST MN THIS MORNING WITH POTENTIAL OF LARGE HAIL WITH STEEP LAPSE RATES AND 850MB LIS LOWER TO MINUS 6 TO MINUS 8. THIS COMPLEX WILL MOVE EAST ACROSS CENTRAL MN THIS MORNING AND FIRST THOUGHTS ARE THAT IT WILL WEAKEN. BELIEVE REDEVELOPMENT OR INTENSIFICATION WILL TAKE HOLD OVER EASTERN MN INTO WESTERN WISCONSIN DURING THE AFTERNOON. THERE MAY WELL BE A OUTFLOW BOUNDARY THAT DROPS INTO SOUTH CENTRAL MN AND WILL STRENGTHEN WARM FRONTAL BOUNDARY SOMEWHERE ALONG THE MN/IOWA BORDER. THIS PLAYS OUT ON BOTH THE GFS AND NAM/WRF. AT ANY RATE...SEVERE PARAMETERS WILL BE THERE AND ANY FOCUS FOR TORNADO FORMATION WILL LAY WHERE THIS BOUNDARY SETS UP THIS AFTERNOON. SPC MODERATE RISK IS WARRANTED AT THIS TIME OVER PARTS OF EAST CENTRAL AND PERHAPS INTO SOUTH CENTRAL MN. 850 MB MOISTURE TRANSPORT VECTORS QUITE STRONG AND DO INCREASE OVER THE AREA MAINLY THIS AFTERNOON AND SHIFTS OFF TO THE SOUTHEAST OR SOUTH CENTRTAL MN INTO SOUTHWEST WI THIS EVENING. HIGH PWS WARRANT MENTION OF HEAVY RAIN POTENTIAL IN GRIDS AND HWO...BUT WILL HOLD OFF ON ANY WATCH AT THIS TIME. DAY SHIFT WILL HAVE TO MONITOR. FRONTAL BOUNDARY MOVES OUT OF THE CWA THROUGH ABOUT 09Z TONIGHT. EVENING COMMUTE MAY BE INTERESTING OVER EAST CENTRAL MN. DRYING WILL DEVELOP AFTER MIDNIGHT WITH HIGH PRESSURE SYSTEM BUILDING SOUTH. OUTSIDE CHANCE OF PRECIPITATION MOVING ACROSS SOUTHWEST MN FRIDAY. WILL LEAVE THIS IN FOR NOW. OTHERWISE...COOLER AND DRIER THROUGH THE REMAINDER OF THE PERIOD. LONGER TERM...SATURDAY THROUGH TUESDAY GFS ENSEMBLE NOT AVAILABLE FOR THIS TIME FRAME...BUT OPERATIONAL GFS INDICATES A SHORT WAVE IN THE NW FLOW GIVING A GLANCING BLOW TO MN/WI ON SATURDAY. HOWEVER...THIS APPEARS TO BE AN OUTLIER COMPARED TO NAM AT 84 HOURS AS WELL AS UKMET AND ECMWF. GFS...UK AND ECMWF ALL SHOW A BETTER SHORT WAVE SUNDAY NIGHT. THEREFORE WILL DROP MENTION OF THE SLGT CHC IN WISCONSIN ON SATURDAY...BUT ADD IT FOR SUNDAY NIGHT. AFTER THAT GOES BY... LOOKS LIKE UPPER RIDGE ENCROACHES A LITTLE MORE INTO THE REGION...SO WILL MAINTAIN THE DRY WX AND INDICATE TEMPS WARMING A BIT ACROSS A LARGER AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/TDK
Hazardous weather outlook, Jul 19, 4:54 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY...EXITING SOUTH OF THE AREA DURING THE EVENING. THUNDERSTORMS MAY CONTAIN HAIL AS THEY MOVE ACROSS CENTRAL MINNESOTA DURING THE MORNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ACROSS EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA AND A PART OF WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY OF A TORNADO OR TWO ACROSS MAINLY SOUTH CENTRAL MINNESOTA DURING THE AFTERNOON OR EARLY EVENING...AS THE FRONT EXITS THE AREA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS EAST CENTRAL MINNESOTA...INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF SOUTHERN MINNESOTA TODAY AND OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING.
In the hours before
Local storm report, Jul 19, 8:06 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 3 S CANBY 44.67N 96.27W
07/19/2006 M0.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
BVSSpecial weather statement, Jul 19, 8:25 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 825 AM CDT WED JUL 19 2006 MNZ059>062-066>069-076-191430- ANOKA-CARVER-HENNEPIN-LE SUEUR-MCLEOD-RAMSEY-SCOTT-SIBLEY-WRIGHT- 825 AM CDT WED JUL 19 2006 ...SIGNFICANT WEATHER ALERT FOR WRIGHT...ANOKA...HENNEPIN...RAMSEY... MCLEOD...CARVER...SCOTT...SIBLEY AND LE SUEUR COUNTIES UNTIL 930 AM CDT... AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRINCETON TO 10 MILES NORTHEAST OF HUTCHINSON...AND MOVING EAST AT 40 MPH. SMALL HAIL IS EXPECTED WITH THESE STORMS. PEOPLE IN THE PATH OF THESE STORMS SHOULD PREPARE FOR POSSIBLE WARNINGS. MTF
Special weather statement, Jul 19, 9:17 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 917 AM CDT WED JUL 19 2006 MNZ060>063-068>070-075>078-082>085-091>093-WIZ023-024-191515- ANOKA-BLUE EARTH-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-PIERCE-RAMSEY-RICE-SCOTT-ST. CROIX-STEELE-WASECA-WASHINGTON-WATONWAN- 917 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR ANOKA...WASHINGTON...HENNEPIN... RAMSEY...CARVER...DAKOTA...SCOTT...GOODHUE...LE SUEUR...RICE... NICOLLET...BLUE EARTH...WASECA...STEELE...WATONWAN...FARIBAULT... FREEBORN...MARTIN...ST. CROIX AND PIERCE COUNTIES UNTIL 1015 AM CDT... AT 914 AM CDT...RADAR WAS INDICATING THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS ALONG A LINE EXTENDING FROM COON RAPIDS IN THE TWIN CITIES NORTHERN SUBURBS TO TRUMAN...IN MARTIN COUNTY. AREAS EAST OF THIS LINE ACROSS EAST CENTRAL MINNESOTA AND SOUTH CENTRAL MINNESOTA CAN EXPECT BRIEF VERY HEAVY RAIN...HAIL UP TO DIME SIZE...AND WIND GUSTS UP TO 50 MPH. STREET FLOODING IS POSSIBLE ACROSS THE TWIN CITIES METRO AREA THROUGH 1015 AM. RJN
Local storm report, Jul 19, 9:40 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL SPRINGFIELD 44.24N 94.98W
07/19/2006 E0.75 INCH BROWN MN TRAINED SPOTTER
&&
MLJLocal storm report, Jul 19, 9:55 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL 5 W CLARKFIELD 44.79N 95.91W
07/19/2006 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
HAILED FOR TWO MINUTES. HAIL MEASURED 7/8 INCH WIDE BY
1/2 INCH THICK.
0715 AM HAIL 3 S CANBY 44.67N 96.27W
07/19/2006 M0.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0833 AM HAIL SPRINGFIELD 44.24N 94.98W
07/19/2006 E0.75 INCH BROWN MN TRAINED SPOTTER
0845 AM HAIL COMFREY 44.11N 94.90W
07/19/2006 E0.75 INCH BROWN MN FIRE DEPT/RESCUE
0850 AM TSTM WND DMG NEW ULM 44.31N 94.46W
07/19/2006 BROWN MN LAW ENFORCEMENT
TREE DOWN BLOCKING SHAG ROAD ALONG MINNESOTA RIVER.
0855 AM HAIL BUTTERFIELD 43.96N 94.79W
07/19/2006 E0.75 INCH WATONWAN MN TRAINED SPOTTER
0930 AM HAIL 6 E LE SUEUR 44.46N 93.78W
07/19/2006 E0.75 INCH LE SUEUR MN TRAINED SPOTTER
&&
MLJSpecial weather statement, Jul 19, 10:38 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1038 AM CDT WED JUL 19 2006 WIZ023>028-191645- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX- 1038 AM CDT WED JUL 19 2006 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...ST. CROIX...DUNN... PIERCE...EAU CLAIRE AND PEPIN COUNTIES UNTIL 1145 AM CDT... AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF RIVER FALLS TO LAKE CITY...AND MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAINFALL...SMALL HAIL...AND DEADLY LIGHTNING. RJN
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:55 AM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 50 min |
| Jul 19, 7:44 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 61 min |
| Jul 19, 8:26 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Watonwan | 64 min |
| Jul 19, 9:29 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 3 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.